Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 32, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at May 26, 2021, 10:21 PM CDT. It took effect at May 27, 2021, 1:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2021, 10:21 PM CDT (03:21 UTC)
- In effect from
- May 27, 2021, 1:00 AM CDT
- Expired
- May 27, 2021, 10:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
478 WHUS73 KDLH 270321 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1021 PM CDT Wed May 26 2021 LSZ143>146-271530- /O.NEW.KDLH.SC.Y.0032.210527T1100Z-210528T0300Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 1021 PM CDT Wed May 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM CDT THURSDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Silver Bay Harbor to Two Harbors MN, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Port Wing to Sand Island WI. * WHEN...From 6 AM to 10 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-147-148-150-271530- /O.NEW.KDLH.SC.Y.0032.210527T1100Z-210528T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1021 PM CDT Wed May 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM CDT THURSDAY... * WHAT...Northeast winds 10 to 20 kt and waves 3 to 5 ft expected. * WHERE...Chequamegon Bay-Bayfield to Oak Point WI, Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 6 AM to 10 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
5 follow-up statements
178 WHUS73 KDLH 270504 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1204 AM CDT Thu May 27 2021 LSZ143>146-271715- /O.EXT.KDLH.SC.Y.0032.210527T0800Z-210528T0300Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 1204 AM CDT Thu May 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-147-148-150-271715- /O.EXT.KDLH.SC.Y.0032.210527T0600Z-210528T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1204 AM CDT Thu May 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI, Chequamegon Bay-Bayfield to Oak Point WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
012 WHUS73 KDLH 270857 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 357 AM CDT Thu May 27 2021 LSZ143>146-272100- /O.CON.KDLH.SC.Y.0032.000000T0000Z-210528T0300Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 357 AM CDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-147-148-150-272100- /O.CON.KDLH.SC.Y.0032.000000T0000Z-210528T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 357 AM CDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI, Chequamegon Bay-Bayfield to Oak Point WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
411 WHUS73 KDLH 271506 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1006 AM CDT Thu May 27 2021 LSZ143>146-280300- /O.CON.KDLH.SC.Y.0032.000000T0000Z-210528T0300Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 1006 AM CDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-147-148-150-280300- /O.CON.KDLH.SC.Y.0032.000000T0000Z-210528T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1006 AM CDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI, Chequamegon Bay-Bayfield to Oak Point WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
303 WHUS73 KDLH 272021 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 321 PM CDT Thu May 27 2021 LSZ143>146-280300- /O.CON.KDLH.SC.Y.0032.000000T0000Z-210528T0300Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 321 PM CDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-147-148-150-280300- /O.CON.KDLH.SC.Y.0032.000000T0000Z-210528T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 321 PM CDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI, Chequamegon Bay-Bayfield to Oak Point WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
555 WHUS73 KDLH 280303 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1003 PM CDT Thu May 27 2021 LSZ121-143>148-150-280415- /O.EXP.KDLH.SC.Y.0032.000000T0000Z-210528T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1003 PM CDT Thu May 27 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The wind and waves have decreased this evening so the Small Craft Advisory has expired. $$ Melde
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at May 26, 6:51 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 26, 6:51 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
651 PM CDT Wed May 26 2021
.DISCUSSION...(This evening through Tuesday)
Issued at 324 PM CDT Wed May 26 2021
Summary: Much cooler temperatures are on tap for the next several
days with the possibility of frost. Gradual warming starting this
weekend into early next week.
A secondary cold front pushed through this morning allowing for
cooler temperatures to move into the region with highs in the mid
50s over the Arrowhead to the lower 60s further south and into
northwest Wisconsin. Behind the cold front is cooler air that will
stick around through much of the week. Overnight lows for Thursday
look to be in the low 30s which has lead to a Frost Advisory over
our far northern counties tonight, and potentially over a large area
Thursday night with Freeze Warnings possible. With the cooler air in
place some models are hinting at snow for our far southern zones by
Thursday afternoon as low pressure propagates to the south of the
Northland. Point forecast soundings from the GFS and NAM indicate
low level dry air that will need to be overcame before any
precipitation reaches the ground. Despite the NAM showing
appreciable snow amounts across our southern tier of Wisconsin
counties, it is also the coldest solution with the wealth of other
guidance supporting little snow accumulation with greater
proportions of rain.
The surface high pressure will continue to bring with it much drier
air for our northern counties in the CWA through late this week,
however winds remain rather light therefore it is unlikely we will
need to issue a Red Flag warnings.
Moving into the weekend the surface high pressure will move to the
east giving the region return flow and a boost in warmer
temperatures. High pressure can also be seen aloft which will
help temperatures warm into the mid 60s by Saturday afternoon.
A mid level trough begins to move in from the west by Sunday
afternoon bringing in a slight increase in precipitation chances.
The surface high pressure will continue to bring southerly winds and
warmer temperatures.&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1223 PM CDT Wed May 26 2021
VFR across all terminals this afternoon with winds out of the
northwest 10 to 15 knots with gusts to near 20 knots. MVFR
ceilings begin to move in from the west mainly affecting our
southern terminals Thursday morning. Precipitation chances also
increase for the southern terminals by 15Z.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 651 PM CDT Wed May 26 2021
VFR conditions and north to northeast winds as of issuance time to
continue through the overnight period. An area of -shra and MVFR
ceilings to spread into KBRD and KHYR for the 17z-22z time range,
with some VFR conditions and scattered showers farther north for
the remainder of the TAF period. The remainder of the terminals to
remain VFR. Winds to become northeast for all the terminals and
increase on Thursday to 10-15kts with gusts up to 20kts after 15z.
&&
.MARINE...
Issued at 324 PM CDT Wed May 26 2021
Quiet weather finishing out Wednesday. Northeast winds will begin to
increase to 15 knots with gusts to 25 knots possible Thursday which
may likely lead to a small craft advisory from the South Shore to
the Twin Ports to Two Harbors.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 39 48 34 55 / 0 20 10 0
INL 31 58 31 66 / 0 0 0 0
BRD 41 52 35 62 / 50 60 20 0
HYR 38 52 33 60 / 20 50 20 10
ASX 38 49 34 55 / 10 20 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Frost Advisory from 1 AM to 7 AM CDT Thursday for MNZ010>012-018-
019-021.
LS...None.
&&
DISCUSSION...Eagle
AVIATION...LE
MARINE...EagleHazardous weather outlook, May 26, 2:56 PM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 256 PM CDT Wed May 26 2021 MNZ010>012-018-019-021-272000- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Cook/North Shore- 256 PM CDT Wed May 26 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota. .DAY ONE...This afternoon and Tonight A Frost Advisory is in effect for tonight into early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Areas of frost and freezing temperatures are possible Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation is not anticipated this afternoon or tonight. LSZ147-MNZ020-025-026-033>038-WIZ001>004-006>009-272000- Sand Island to Bayfield WI-Southern Lake/North Shore-North Cass- South Itasca-South Cass-Crow Wing-Northern Aitkin-South Aitkin- Carlton/South St. Louis-Pine-Douglas-Bayfield-Ashland-Iron- Burnett-Washburn-Sawyer-Price- 256 PM CDT Wed May 26 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota...northwest Wisconsin and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Areas of frost and freezing temperatures are possible Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation is not anticipated this afternoon or tonight. LSZ121-140>146-148-150-272000- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 256 PM CDT Wed May 26 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Northeast wind gusts to 25 kts are possible on Thursday from the South Shore through the Twin Ports and Two Harbors. A Small Craft Advisory may be needed. PA More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:39 AM CDT | Freeze Warning | DLH | Aitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more | 28 hr |
| May 27, 12:53 PM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 7 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.